Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 39, NWS Raleigh, NC

March 15, 2008Wayne County, Wilson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 15, 2008, 6:49 PM EDT for Wayne County, Wilson County, North Carolina. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2008, 6:49 PM EDT (22:49 UTC)
Expired
Mar 15, 2008, 7:23 PM EDT
In force
34 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 59 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 6:50 PM EDTHAIL 0.755 S Fremont, NCPENNY SIZE HAIL REPORTED BY LAW ENFORCEMENT ON HINNANT ROAD...5 MILES SOUTH OF FREMONT.
Mar 15, 6:57 PM EDTHAIL 0.756 Se Fremont, NCPENNY HAIL REPORTED BY SKYWARN SPOTTER...NEAR PIKEVILLE AT HIGHWAY 111 AND BIG DADDYS RD.
Mar 15, 7:00 PM EDTHAIL 0.755 Wsw Fremont, NCPENNY SIZE HAIL AND A 58 MPH WIND GUST NEAR NAHUNTA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 4:36 PM EDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 152249
SVRRAH
NCC191-195-152330-
/O.NEW.KRAH.SV.W.0039.080315T2249Z-080315T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 730 PM EDT

* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NAHUNTA...OR ABOUT 7 MILES NORTHWEST OF
  GOLDSBORO...MOVING NORTHEAST AT 40 MPH. NICKEL SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...
  STANTONSBURG...
  SARATOGA...

THE MAIN THREAT WITH THIS STORM IS PENNY SIZE HAIL OR LARGER. HAIL OF
THIS SIZE MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY
WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT SUNDAY MORNING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3559 7807 3574 7773 3571 7770 3566 7767
      3562 7772 3562 7773 3556 7782 3548 7782
      3541 7806
TIME...MOT...LOC 2249Z 244DEG 38KT 3549 7798

$$

WSS
3 follow-up statements
000 
WWUS52 KRAH 152300
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT SAT MAR 15 2008

NCC191-195-152330-
/O.CON.KRAH.SV.W.0039.000000T0000Z-080315T2330Z/
WAYNE NC-WILSON NC-
700 PM EDT SAT MAR 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN WILSON AND NORTHERN WAYNE COUNTIES...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
EUREKA...OR ABOUT 13 MILES NORTHEAST OF GOLDSBORO...MOVING NORTHEAST
AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... STANTONSBURG AND
SARATOGA.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT SUNDAY MORNING FOR
CENTRAL NORTH CAROLINA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
100 AM EDT SUNDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3559 7807 3574 7773 3571 7770 3566 7767
      3562 7772 3562 7773 3556 7782 3548 7782
      3541 7806
TIME...MOT...LOC 2300Z 244DEG 38KT 3554 7785

$$

WSS
000 
WWUS52 KRAH 152316
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT SAT MAR 15 2008

NCC191-152324-
/O.CAN.KRAH.SV.W.0039.000000T0000Z-080315T2330Z/
WAYNE NC-
714 PM EDT SAT MAR 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE COUNTY IS
CANCELLED...

THE STORM HAS EXITED THE COUNTY. THIS STORM PRODUCED PENNY SIZE HAIL 
AT A COUPLE OF PLACES IN NORTHERN WAYNE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY MORNING.


LAT...LON 3559 7782 3559 7784 3566 7786 3574 7773
      3566 7767 3562 7772 3562 7773 3557 7781
TIME...MOT...LOC 2314Z 241DEG 36KT 3562 7773

$$

NCC195-152330-
/O.CON.KRAH.SV.W.0039.000000T0000Z-080315T2330Z/
WILSON NC-
714 PM EDT SAT MAR 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN WILSON COUNTY...

AT 713 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM.  THIS
STORM WAS LOCATED NEAR SARATOGA...OR ABOUT 9 MILES WEST OF
FARMVILLE...MOVING NORTHEAST AT 35 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY MORNING.

LAT...LON 3559 7782 3559 7784 3566 7786 3574 7773
      3566 7767 3562 7772 3562 7773 3557 7781
TIME...MOT...LOC 2314Z 241DEG 36KT 3562 7773

$$

WSS
000 
WWUS52 KRAH 152323 RRA
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT SAT MAR 15 2008

NCC195-152333-
/O.CAN.KRAH.SV.W.0039.000000T0000Z-080315T2330Z/
WILSON NC-
723 PM EDT SAT MAR 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON COUNTY IS
CANCELLED...

THE STORM HAS EXITED THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY MORNING.

LAT...LON 3559 7782 3559 7784 3566 7786 3574 7773
      3566 7767 3562 7772 3562 7773 3557 7781
TIME...MOT...LOC 2323Z 223DEG 26KT 3565 7764

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:29 PM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, Mar 15, 2:29 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
229 PM EDT SAT MAR 15 2008

.SYNOPSIS...A WEAK FRONT WILL LIFT NORTH ACROSS THE AREA AS STRONG
LOW PRESSURE APPROACHES FROM THE WEST THIS EVENING. THE SURFACE LOW
WILL MOVE ALONG THE BOUNDARY AND CROSS CENTRAL NORTH CAROLINA THIS
EVENING...AND OFFSHORE LATE TONIGHT. MUCH DRIER AND COOLER AIR
WILL SPREAD INTO THE AREA FROM THE NORTHWEST SUNDAY INTO MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM SATURDAY...

POTENTIAL SEVERE WEATHER THIS EVENING AS MORE UNSTABLE AIR MOVES
IN FROM THE SOUTH AND WIND PROFILES BECOME SUPPORTIVE OF DAMAGING
WINDS AND ISOLATED TORNADOES. SWLY WINDS A THE SURFACE HAVE BEEN
INCREASING EARLY THIS AFTERNOON AND MOVING UP FROM GA AND SC. THERE
IS A STRONG DEWPOINT GRADIENT ACROSS THE REGION WITH DEWPOINTS IN
THE UPPER 30S IN THE NW PIEDMONT AND MIDDLE 50S OVER THE SANDHILLS.
DWPTS SHOULD RECOVER ESPECIALLY IN THE SANDHILLS...SOUTHERN
COASTAL PLAIN AND PORTIONS OF THE EASTERN PIEDMONT AND WARM INTO
THE LOWER 60S BY SUNSET. THE SURFACE BOUNDARY WILL CONTINUE TO
LIFT NORTH AND IN FACT WINDS NEARLY EVERYWHERE ACROSS CENTRAL NC
HAVE BECOME SOUTH TO SOUTHEAST INCLUDING THE TRIAD. EVEN WITH THE
BOUNDARY LIFTING TO THE NORTH DEWPOINTS MAY NOT RECOVER ENOUGH THE
NORTHWEST PIEDMONT TO SUPPORT SCATTERED THUNDERSTORMS AND MORE
SHOWER ACTIVITY IS EXPECTED NORTH OF HIGHWAY 64.

MID LEVEL LAPSE RATES ARE RUNNING AROUND 7.5 C/KM ACROSS THE
SANDHILLS AND SOUTHERN COASTAL PLAIN AND LIS OF -4 TO -5 ARE JUST
ACROSS THE SC BORDER AND WILL ADVECT NORTH OVER THE NEXT FEW HOURS.
CLOUD COVER LEFT OVER FROM AN EARLIER SYSTEM ALONG WITH CIRRUS
SPREADING IN FROM THE EAST WILL LIMIT ADDITIONAL HEATING THIS
AFTERNOON BUT WITH INCREASING SOUTHERLY SURFACE WINDS TEMPS SHOULD
STILL WARM SOME DUE TO THE WARM AIR ADVECTION.

THE THREAT OF SEVERE THUNDERSTORMS THIS EVENING RUNS FROM
ALBEMARLE TO THE TRIANGLE AND ROANOKE RAPIDS SOUTH TO THE SC
STATE LINE. CONVECTION THIS EVENING WILL BE SURFACE BASED MAKING
THE ATTENDANT THREATS MAINLY DAMAGING WINDS...ISOLATED TORNADOES
ALONG WITH SOME SEVERE HAIL. THE 850 MB LOW LEVEL JET WILL
INCREASE BY 00Z AND PEAK CLOSER TO 03Z WITH A GOOD AMOUNT OF 850
MB CONFLUENCE. THE TRACK OF THE SURFACE LOW ALSO APPEARS AS
THOUGHT IT WILL BE ACROSS CENTRAL NC THIS EVENING MOVING FROM NEAR
CLT TO THE TRIANGLE AND THEN TO ELIZABETH CITY. TO ADD TO THIS LOW
LEVEL FLOW...850-500MB LAPSE RATES WILL REMAIN GREATER THAN 6.5 C/KM
FROM 00Z- 03Z AT THE EXACT TIME THE UPPER SHORTWAVE AND VORT MAX
CURRENTLY LOCATED IN MIDDLE TENNESSEE WILL MOVE OVERHEAD PROVIDING
ADDITIONAL SUPPORT. CONDITIONS ARE LINING UP TO SUPPORT SOME GOOD
VERTICAL MOTION THIS EVENING ALONG AND SOUTH OF HIGHWAY 64. SHEAR
PROFILES SUGGEST GOOD SPEED AND DIRECTIONAL SHEAR FROM 00Z TO 06Z
AND WOULD BE ENOUGH TO SUPPORT SOME LONG LIVED UPDRAFTS WITH A FEW
SUPERCELLS AND BOWING LINE SEGMENTS POSSIBLE. LCLS ALSO FALL TO
1000-13000 FEET WHICH IS FAVORABLE FOR TORNADO DEVELOPMENT IF
STRONG UPDRAFTS ARE ESTABLISHED.

STORM TOTAL QPF WILL RANGE FROM AROUND ONE HALF TO ONE
INCH...WITH ISOLATED HIGHER AMOUNTS. SOME HIGHER AMOUNTS CAN BE
EXPECTED ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN
ESPECIALLY.

ONCE THE LOW PASSES TO OUR EAST WINDS WILL BECOME NW AND RAIN
WILL END RAPIDLY FROM WEST TO EAST AND DRIER AIR SURGES INTO THE
REGION BY DAYBREAK SUNDAY. LOWS SHOULD DIP INTO THE 45 TO 50
DEGREE RANGE BY SUNDAY MORNING.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
AS OF 230 PM SATURDAY...

MID LEVEL RIDGING AMPLIFIES TO OUR WEST SUNDAY AND WITH STRONG NW
FLOW EXPECT CLEARING SKIES WITH GOOD COLD AIR ADVECTION. THIS WILL
RESULT IN DRY CONDITIONS AND TEMPERATURES GENERALLY IN THE MID 50S
TO LOWER 60 FOR HIGHS SUNDAY. BY SUNDAY NIGHT THE COOLER AND MUCH
DRIER AIR WILL HAVE SETTLED INTO THE REGION ALLOWING OVERNIGHT
LOWS TO DROP WELL INTO THE MID 30S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 130 PM...

LITTLE CHANGE TO CURRENT FORECAST.
SURFACE HIGH PRESSURE TO THE NORTH SUNDAY NIGHT SLIPS OFFSHORE BY
TUESDAY MORNING AS UPPER LEVEL RIDGING CROSSES NORTH CAROLINA.
CURRENT TIMING ON THE NEXT RAIN MAKER MAY HAVE RAIN INTO THE TRIAD
(NORTHWEST PIEDMONT) BEFORE NOON WEDNESDAY...WITH PRECIPITATION
CLEARING ALL OF CENTRAL NORTH CAROLINA BEFORE MIDNIGHT WEDNESDAY
NIGHT. WEAK HIGH PRESSURE THEN CONTROLS THE WEATHER INTO THE
COMING WEEKEND. A POSSIBLE RAIN CHANCE SATURDAY IN THE MODELS IS
SIMPLY TOO FAR OUT IN TIME TO MENTION AT THIS TIME.

AFTERNOON HIGHS 55 TO 60 BEFORE CLIMBING TUESDAY (65 TO 70) AND
WEDNESDAY (70 TO 75). SIXTIES FINISH OUT THE PERIODS AFTERNOON
HIGHS. LOWS IN THE 30S BEFORE JUMPING INTO THE FIFTIES AHEAD OF
THE WEDNESDAY FRONT... THEN LEVELING OFF IN THE 40S.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 735 AM EDT SATURDAY...

A DIFFUSE SURFACE BOUNDARY IS LIFTING NORTH ACROSS THE SANDHILLS
AND COASTAL PLAIN AND SHOULD BECOME STATIONARY FROM ECG TO RDU
AND CLT LATER THIS AFTERNOON. A STRONG SFC LOW WILL TRACK ALONG
THIS BOUNDARY FROM THE WEST THIS EVENING RESULTING IN WIDESPREAD
SHOWERS ACROSS THE ENTIRE AREA WITH SCATTERED STRONG THUNDERSTORMS
FROM CLT TO RDU AND ECG SOUTH INTO SC. STRONG DYNAMICS AND STEEP
MID LEVEL LAPSE RATES ACCOMPANYING THE SURFACE LOW FROM 23Z-03Z
WILL RESULT IN WIDESPREAD PRECIPITATION DEVELOPING FIRST IN THE
TRIAD AROUND 19Z AND SPREADING TO RWI BY 22Z. THUNDERSTORMS ARE
LIKELY TO OCCUR AT SOME POINT AT ALL TERMINALS WITH THE STRONGEST
STORMS AT FAY...RDU AND RWI. MVFR CEILINGS/VISIBILITIES WILL
ACCOMPANY THE CONVECTION WITH IFR CONDITIONS POSSIBLE IN THE
HEAVIER STORMS ESPECIALLY AFTER 00Z. PRECIP WILL END FROM WEST TO
EAST BY MIDNIGHT AS THE SFC LOW RAPIDLY MOVES EAST. WINDS WILL
THEN SHIFT TO A BRISK NW COMPONENT. WITH PLENTIFUL LOW LEVEL
MOISTURE PRESENT ON THE BACKSIDE OF THE LOW...MVFR CEILINGS NOT
LIKELY TO LIFT UNTIL VERY CLOSE TO 12Z SUNDAY.

VFR CONDITIONS RETURN AFTER 12Z SUNDAY AND WILL PERSIST THROUGH
EARLY WEDNESDAY. CONDITIONS MAY LOWER TO MVFR WED WITH THE APPROACH
OF A COLD FRONT AND ANOTHER LOW PRESSURE SYSTEM FROM THE WEST AND
ASSOCIATED SCT SHOWERS AND POSSIBLE THUNDERSTORMS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...JO
NEAR TERM...JO
SHORT TERM...JO
LONG TERM...RLH
AVIATION...JO
Hazardous weather outlook, Mar 15, 4:58 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT SAT MAR 15 2008

NCZ042-073>078-083>086-088-089-162100-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
458 PM EDT SAT MAR 15 2008

...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL
AND SOUTHEAST PORTIONS OF CENTRAL NORTH CAROLINA THIS EVENING.

SEVERAL LOW PRESSURE AREAS WILL TRACK ALONG A WARM FRONT THIS
EVENING FROM NEAR CHARLOTTE TO NEAR FAYETTEVILLE. A COLD FRONT
WILL FINALLY PUSH EAST ACROSS THE REGION LATER TONIGHT ENDING THE
SEVERE THREAT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA LATE THIS
AFTERNOON AND EVENING. THE LARGEST THREAT OF SEVERE THUNDERSTORMS
SHOULD BE ALONG AND JUST SOUTH OF U.S 64... FROM LEXINGTON TO
ASHEBORO TO RALEIGH ADAN WILSON. THERE WILL BE A THREAT OF DAMAGING
WINDS... LARGE HAIL... AND TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS
EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ027-028-038-039-043-162100-
NASH-EDGECOMBE-DAVIDSON-RANDOLPH-WILSON-
458 PM EDT SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL
AND SOUTHEAST PORTIONS OF CENTRAL NORTH CAROLINA THIS EVENING.

SEVERAL LOW PRESSURE AREAS WILL TRACK ALONG A WARM FRONT THIS
EVENING FROM NEAR CHARLOTTE TO NEAR FAYETTEVILLE. A COLD FRONT
WILL FINALLY PUSH EAST ACROSS THE REGION LATER TONIGHT ENDING THE
SEVERE THREAT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA LATE THIS
AFTERNOON AND EVENING. THE LARGEST THREAT OF SEVERE THUNDERSTORMS
SHOULD BE ALONG AND JUST SOUTH OF U.S 64... FROM LEXINGTON TO
ASHEBORO TO RALEIGH AND WILSON. THERE WILL BE A THREAT OF DAMAGING
WINDS... LARGE HAIL... AND TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. SPOTTERS
SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE
STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ007>011-021>026-040-041-162100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-CHATHAM-WAKE-
458 PM EDT SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWESTERN
AND NORTH CENTRAL NORTH CAROLINA THIS EVENING. THIS INCLUDES THE
PIEDMONT TRIAD AND TRIANGLE METROPOLITAN AREAS.

A STRONG LOW PRESSURE IS EXPECTED TO TRACK ALONG A WARM FRONT OVER
SOUTHERN NORTH CAROLINA THIS EVENING. OUR REGION SHOULD REMAIN IN
THE COOL STABLE LAYER TO THE NORTH OF THIS BOUNDARY... MEANING THE
SEVERE THREAT SHOULD BE LIMITED TO ISOLATED LARGE HAIL WITH
EMBEDDED THUNDERSTORMS.

IF THE WARM FRONT IS ABLE TO MOVE NORTHWARD INTO THE TRIANGLE...
THE THREAT OF DAMAGING WINDS OR TORNADOES WOULD INCREASE.
HOWEVER... IT APPEARS THAT THIS WARM FRONT WILL REMAIN JUST SOUTH
OF THE GREENSBORO TO RALEIGH AREAS.

EVERYONE ACROSS CENTRAL NORTH CAROLINA SHOULD MONITOR THE FORECASTS
THIS EVENING AND LISTEN FOR WATCHES AND WARNINGS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS SHOULD
REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED
FOR LATER WATCHES AND WARNINGS.

BADGETT

In the hours before

Special weather statement, Mar 15, 5:44 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT SAT MAR 15 2008

NCZ083-084-152245-
ANSON-RICHMOND-
544 PM EDT SAT MAR 15 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND AND ANSON COUNTIES
THROUGH 645 PM EDT...

AT 544 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LILESVILLE...OR ABOUT 7 MILES EAST OF WADESBORO...MOVING EAST AT 50
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EAST
ROCKINGHAM...ROCKINGHAM...AND...HOFFMAN.

GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

VINCENT
Special weather statement, Mar 15, 5:49 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT SAT MAR 15 2008

NCZ085-086-152245-
HOKE-SCOTLAND-
549 PM EDT SAT MAR 15 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS HOKE AND SCOTLAND COUNTIES
THROUGH 645 PM EDT...

AT 549 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LAUREL HILL...OR ABOUT OVER LAURINBURG...MOVING NORTHEAST AT 45 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR WAGRAM AROUND 600 PM EDT...
BOWMORE AROUND 605 PM EDT...ANTIOCH AROUND 610 PM EDT...RAEFORD
AROUND 615 PM EDT...ROCKFISH AROUND 625 PM EDT.

GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

VINCENT
Special weather statement, Mar 15, 6:13 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EDT SAT MAR 15 2008

NCZ042-078-089-152315-
JOHNSTON-SAMPSON-WAYNE-
613 PM EDT SAT MAR 15 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON AND WAYNE
COUNTIES THROUGH 715 PM EDT...

AT 613 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
NORTH OF NEWTON GROVE...OR ABOUT 12 MILES SOUTH OF SMITHFIELD...
MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR PRINCETON AROUND 640 PM EDT...
GOLDSBORO AROUND 655 PM EDT...PIKEVILLE AROUND 700 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

WSS
Special weather statement, Mar 15, 6:15 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT SAT MAR 15 2008

NCZ042-077-152245-
HARNETT-JOHNSTON-
615 PM EDT SAT MAR 15 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON AND HARNETT
COUNTIES THROUGH 645 PM EDT...

AT 615 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
COATS...OR ABOUT 7 MILES EAST OF LILLINGTON...MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR DUNN AROUND 620 PM EDT...BENSON
AROUND 630 PM EDT...FOUR OAKS AROUND 645 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

WSS
Special weather statement, Mar 15, 6:18 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT SAT MAR 15 2008

NCZ041-152300-
WAKE-
618 PM EDT SAT MAR 15 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN WAKE COUNTY
THROUGH 700 PM EDT...

AT 618 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
SOUTHWEST OF HOLLY SPRINGS...OR ABOUT 14 MILES NORTH OF LILLINGTON...
MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR FUQUAY-VARINA AROUND 625 PM
EDT...LAKE WHEELER AROUND 635 PM EDT...GARNER AROUND 645 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

WSS
Local storm report, Mar 15, 6:38 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     6 NNE LAUREL HILL       34.87N 79.49W
03/15/2008                   SCOTLAND           NC   LAW ENFORCEMENT

            ONE TREE REPORTED DOWN NEAR SNEADTOWN ROAD TO THE NORTH
            NORTHEAST OF LAUREL HILL.

&&

SMITH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 3:52 PM EDTTornado WarningRAHAnson, Richmond, Stanly38 min
Mar 15, 4:16 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly25 min
Mar 15, 4:22 PM EDTSevere Thunderstorm WarningRAHMontgomery38 min
Mar 15, 4:32 PM EDTTornado WarningRAHMontgomery28 min
Mar 15, 4:50 PM EDTTornado WarningRAHMoore25 min
Mar 15, 5:01 PM EDTSevere Thunderstorm WarningRAHAnson44 min
Mar 15, 5:16 PM EDTTornado WarningRAHLee, Moore29 min
Mar 15, 5:44 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee42 min
Mar 15, 6:36 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke54 min
Mar 15, 6:55 PM EDTSevere Thunderstorm WarningRAHSampson50 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.